Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 10, NWS Great Falls, MT

April 30, 2010

NWS Great Falls, MT issued this high wind warning at Apr 30, 2010, 10:19 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 10:19 AM MDT (16:19 UTC)
Expired
Apr 30, 2010, 5:54 PM MDT
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WWUS75 KTFX 301619
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1019 AM MDT FRI APR 30 2010


MTZ047-010030-
/O.NEW.KTFX.HW.W.0010.100430T1619Z-100501T1200Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
1019 AM MDT FRI APR 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT SATURDAY. 

* TIMING AND IMPACT: WINDS WILL INCREASE THIS MORNING TO 35 TO 45
  MPH WITH GUSTS UP TO 60 MPH BY AFTERNOON. THESE HIGH WINDS WILL
  CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 35 MPH WITH
  GUSTS TO 65 MPH ARE EXPECTED.

* OTHER IMPACTS: STRONG WINDS MAY CAUSE DANGEROUS CONDITIONS FOR
  HIGH PROFILE VEHICLES OR VEHICLES PULLING TRAILERS.

* LOCATIONS AFFECTED INCLUDE: CHINOOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
796 
WWUS75 KTFX 302354
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
554 PM MDT FRI APR 30 2010

...HIGH WIND WARNING FOR BLAINE COUNTY HAS BEEN CANCELLED...


MTZ047-010100-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-100501T1200Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
554 PM MDT FRI APR 30 2010

...HIGH WIND WARNING IS CANCELLED...

WIND GUSTS WILL REMAIN IN THE 30 TO 40 MPH RANGE OVER THE NEXT FEW
HOURS...BUT REMAIN WELL BELOW WARNING CRITERIA...THEREFORE THE
NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH
WIND WARNING.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEBSITE AT
WWW.WEATHER.GOV/GREATFALLS.

$$

SCHOTT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 6:00 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 30, 6:00 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 AM MDT FRI APR 30 2010

UPDATED AVIATION SECTION

.DISCUSSION...
TODAY THROUGH SUNDAY...A SURFACE LOW PRESSURE CENTER OVER THE
EASTERN MONTANA AND NORTH DAKOTA BORDER IS THE CAUSE OF STRONG
WINDS ACROSS THE REGION AS IT FORMS A STRONG PRESSURE GRADIENT
WITH FLOW COMING GENERALLY FROM THE NORTH. THE UPPER LEVEL LOW
WILL BE SLOW TO MOVE EAST BUT SHOULD MOVE ENOUGH BY FRIDAY TO
ALLOW DRIER AIR TO MOVE INTO THE REGION FROM THE NORTHWEST. THE
AREA WILL REMAIN UNDER THE INFLUENCE OF A LARGE AREA OF CYCLONIC
FLOW WITH UNSETTLED CONDITIONS AND SHOWERS REMAINING IN THE
FORECAST THROUGH THE WEEKEND. MOIST CONDITIONS AND CLOUD COVER
WILL KEEP OVERNIGHT LOW TEMPS MODERATE BUT ALSO KEEP MAX TEMPS
WELL BELOW NORMALS.

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS BECOMING
A BIT MORE CONSISTENT TO START THE PERIOD. CLOSED UPPER LOW MOVES TO
THE UPPER MIDWEST BY MONDAY MORNING. BY MONDAY AFTERNOON A WEAK
SHORT WAVE MOVES ALONG THE INTERNATIONAL BOUNDARY AND WILL BRING
ISOLATED SHOWERS TO THE PLAINS. A CLOSED UPPER LOW WILL DEVELOP OVER
EASTERN SASKATCHEWAN TUESDAY AND THE ASSOCIATED CIRCULATION WILL
BRING A COLD FRONT AND SCATTERED SHOWERS TO THE AREA. MODEL
SOLUTIONS BEGIN TO DIVERGE SHARPLY BY WEDNESDAY BUT BOTH MAINTAIN AN
UNSTABLE NORTHWEST FLOW ALOFT OVER THE AREA WITH SCATTERED SHOWERS
CONTINUING. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES.

THURSDAY AND FRIDAY...MODELS SHOW AN UPPER LEVEL TROUGH OVER THE
REGION ON THURSDAY...GIVING WAY TO A BUILDING UPPER LEVEL RIDGE
BY FRIDAY. ECMWF IS STRONGER WITH THE UPPER LEVEL TROUGH ON THURSDAY.
THUS WILL GO A LITTLE COOLER THAN MODEL FORECAST. THUS...IT WILL
BE COOLER THAN SEASONAL AVERAGE WITH AT LEAST A SLIGHT CHANCE OF
SHOWERS ON THURSDAY...BECOMING MOSTLY DRY ON FRIDAY. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1140Z.
VIGOROUS DISTURBANCE ALOFT CONTINUES TO BRING WIDESPREAD RAIN AND
SNOW TO THE AREA AS WELL AS GUSTY NORTHWEST WINDS. RAIN AND SNOW
WILL BEGIN TO DECREASE AFTER 17Z. GUSTY SURFACE WINDS WILL DECREASE
AFTER 00Z. MVFR/IFR CONDITIONS PREVAIL DUE TO LOW CEILINGS AND
PRECIPITATION. CONDITIONS WILL BEGIN TO IMPROVE SLIGHTLY AFTER 19Z.
MOUNTAINS WILL BE OBSCURED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  32  50  32 /  40  50  50  30
CTB  46  31  50  32 /  30  40  50  30
HLN  45  32  49  32 /  50  50  50  30
BZN  45  29  50  30 /  60  40  50  30
WEY  36  17  39  22 /  70  50  50  50
DLN  44  27  46  29 /  50  40  50  30
HVR  47  33  53  33 /  50  40  60  40
LWT  37  29  46  30 /  70  50  50  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL NOON MDT TODAY FOR CASCADE...
CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER.

&&

SHORT TERM...GUSTAFSON
LONG TERM...EMANUEL/WILLIAMSON DC
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 30, 5:46 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
546 AM MDT FRI APR 30 2010

MTZ012-013-050-051-054-011200-
CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-MEAGHER-
546 AM MDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY.
ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES OVER THE PLAINS
AND 4 TO 6 INCHES IN THE MOUNTAINS IS POSSIBLE THROUGH NOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>011-014-015-044>049-052-053-055-011200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JEFFERSON-BROADWATER-GALLATIN-
546 AM MDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 30, 6:54 AM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 AM MDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY SNOW       7 NW NEIHART            47.01N 110.84W
04/30/2010  M17.0 INCH       CASCADE            MT   CO-OP OBSERVER

            17 INCHES OF SHOW FELL OVERNIGHT. SNOW DEPTH WAS 34
            INCHES.

&&

WILLIAMSON DC
Local storm report, Apr 30, 9:12 AM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 AM MDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     SNOW             MONTANA CITY            46.54N 111.93W
04/30/2010  E8.0 INCH        JEFFERSON          MT   TRAINED SPOTTER

            EIGHT INCHES SNOW ON GROUND.

0850 AM     SNOW             5 W FORT  SHAW          47.51N 111.92W
04/30/2010  E5.0 INCH        CASCADE            MT   TRAINED SPOTTER

            1.00 INCHES SNOW WATER EQUIVALENT FROM STORM. SNOW HAS
            MOSTLY MELTED WITH JUST A TRACE LEFT ON THE GROUND.

0905 AM     HEAVY SNOW       2 NW BENCHLAND          47.10N 110.06W
04/30/2010  E24.0 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            STRONG WINDS CONTINUING TO PRODUCE WIDEPSREAD BLOWING
            SNOW. DRIFTS ESTIMATED AT 4 TO 5 FEET. POWER AND PHONES
            OUT.

&&

MPJ
Local storm report, Apr 30, 10:09 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1009 AM MDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     SNOW             2 N CLANCY              46.49N 111.99W
04/30/2010  E6.0 INCH        JEFFERSON          MT   TRAINED SPOTTER

            6 INCHES SNOW ON GROUND. 0.64 LIQUID EQUIVALENT. 30 MPH
            WINDS COMBINED WITH SNOW LOAD CAUSED TREES TO BEND OVER
            TO THE GROUND.

&&

MPJ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:44 PM MDTAreal Flood AdvisoryTFXHill7 days

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.